MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. DISPOSABLE DISTAL ATTACHMENT

AOMORI OLYMPUS CO., LTD. DISPOSABLE DISTAL ATTACHMENT
Model Number D-201-11804
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/27/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device evaluation is ongoing.Should additional relevant information become available, a supplemental report will be submitted.
 
Event or Problem Description
It was reported a cap was lost in the patients esophagus during an endoscopic submucosal dissection (esd) gastroscopy.The cap was retrieved with a grasping forceps.The cap was found cut in two on one side after it was retrieved.There was no injury to the patient.
 
Event or Problem Description
It was reported, that the incident caused a 5 minute procedural delay.However, it was confirmed, that the procedure was completed with a similar device.Moreover, the medical opinion of the facility was that the issue potentially increased the risk of perforation.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information, based on the legal manufacturer's final investigation and device evaluation.The device was evaluated by olympus and a tear was noted.However, no reportable device malfunctions were observed.A review of the device history record found no deviations, that could have caused or contributed to the reported issue.The subject device was manufactured in november 2023.Based on the results of the investigation, the root cause of the reported event (device tear and falling off into patient¿s esophagus) could not be determined.The event can be detected/prevented, by following the instructions for use (ifu), which states: ¿use this instrument only in combination with products recommended by olympus.If combined with products not recommended by olympus, the instrument may fall off of the endoscope inside the patient and may cause malfunction or equipment damage¿.¿if you encounter strong resistance when mounting the instrument on the endoscope, apply a water-soluble lubricant to the endoscope attachment section¿.¿do not use vaseline (or any lubricant that contains petroleum jelly), olive oil, alcohol or the xylocain spray to lubricate the instrument.Doing so, could cause equipment damage or cause the instrument to fall off of the endoscope inside the patient¿.¿be sure to wipe away any excess lubricant before mounting the instrument.And secure the instrument firmly, using medical tape with sufficient elasticity.If the instrument is not firmly secured, it could come off inside the body cavity, during use and cause patient injury, such as mucous membrane damage¿.This supplemental report includes information added to a2, a3 and b5 from the initial medwatch.Also, an update has been made to h3.Olympus will continue to monitor field performance for this device.

Brand Name
DISPOSABLE DISTAL ATTACHMENT
Common Device Name
DISPOSABLE DISTAL ATTACHMENT
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key19577149
Report Number9614641-2024-01299
Device Sequence Number8524949
Product Code FDS
UDI-Device Identifier04953170278280
UDI-Public04953170278280
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K984358
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Risk Manager
Type of Report Initial,Followup
Report Date (Section B) 08/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberD-201-11804
Device Lot Number3YK
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/11/2024
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/30/2024
Supplement Date Received by Manufacturer08/05/2024
Initial Report FDA Received Date06/20/2024
Supplement Report FDA Received Date08/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age38 YR
Patient SexMale